MAUDE Adverse Event Report: COLLAGEN MATRIX, INC. DURAMATRIX; DURAMATRIX COLLAGEN DURA SUBSTITUTE MEMBRANE

COLLAGEN MATRIX, INC. DURAMATRIX; DURAMATRIX COLLAGEN DURA SUBSTITUTE MEMBRANE
Model Number CDSM33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Quality control testing on reserve samples confirmed that the prouct met acceptance criteria for visual inspection, thermal transition temperature and suture pull out strength testing.
 
Event or Problem Description
The clinician performed a posterior fossa decompression for chiari malformation and holocord syrinx utilizing duraplasty technique.Initial surgery was performed on (b)(6) 2024.After performing the decompression, the clinician was sewing in the duramatrix graft.Clinician reported that two sides of the graft "sutured fine." the top line, unfortunately, shredded and tore with any touch, whether then clinician was trying to put a stick in it or just grab it and hold it with a pick-up (toothed or not).The clinician attempted to suture to the middle of the graft with the same poor results.The clinician also tried to place a patch graft and had the same problem of tearing with minimal manipulation.The clinician tried to reinforce with tisseal, dural onlay (duragen), and adherus; these products are not manufactured by collagen matrix, inc.Due to the "poor results" from the duramatrix, the initial surgery was delayed by 1.5 hours.A external ventricular drainage (evd) was placed on (b)(6) 2024.Revision surgery was performed on (b)(6) 2024 for worsening pseudomeningocele despite aggressive csf drainage.No further information provided on patient status or patient outcome.Information surrounding adverse event date was requested but not clarified.
 
Event or Problem Description
The clinician performed a posterior fossa decompression for chiari malformation and holocord syrinx utilizing duraplasty technique.Initial surgery was performed on (b)(6) 2024.After performing the decompression, the clinician was sewing in the duramatrix graft.Clinician reported that two sides of the graft "sutured fine." the top line, unfortunately, shredded and tore with any touch, whether then clinician was trying to put a stick in it or just grab it and hold it with a pick-up (toothed or not).The clinician attempted to suture to the middle of the graft with the same poor results.The clinician also tried to place a patch graft and had the same problem of tearing with minimal manipulation.The clinician tried to reinforce with tisseal, dural onlay (duragen), and adherus; these products are not manufactured by collagen matrix, inc.Due to the "poor results" from the duramatrix, the initial surgery was delayed by 1.5 hours.On (b)(6) 2024 the patient went to the er and had a csf leak.The patient was admitted to the icu.The clinician noted "the patient has had numerous labs and ivs and will require antibiotics and diamox and surgery tonight and likely tomorrow morning to try and stop the leaking and will likely require additional surgeries over the next week to month." a external ventricular drainage (evd) was placed on (b)(6) 2024.Revision surgery was performed on (b)(6) 2024 for worsening pseudomeningocele despite aggressive csf drainage (csf leak repair with alloderm).Additional clinic follow-up visits scheduled on (b)(6) 2024, no additional surgeries scheduled.Nature surrounding clinic follow-up visits have not been specified.No further information provided on patient status or patient outcome.

Brand Name
DURAMATRIX
Common Device Name
DURAMATRIX COLLAGEN DURA SUBSTITUTE MEMBRANE
Manufacturer (Section D)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer (Section G)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer Contact
peggy hansen
15 thornton road
oakland, NJ 07436
MDR Report Key19615904
Report Number2249852-2024-00010
Device Sequence Number15029005
Product Code GXQ
UDI-Device Identifier00813954020211
UDI-Public(01)00813954020211(17)261031(10)2310131022
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K040888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCDSM33
Device Catalogue NumberCDSM33
Device Lot Number2310131022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown